MPIP: Melanoma Patients Information Page

The MPIP is the oldest and largest community of people affected by melanoma hosted through the Melanoma Research Foundation. It is designed to provide support and information to caregivers, patients, family and friends. Once you have been touched by melanoma—either as a patient or as a family member or friend of a patient—you become part of a community. It is not a community anyone joins willingly. But if you must be part of this group, you will find no better place to find the tools you need in your journey with this cancer, and the friends who can make that journey more bearable.

The information on the bulletin board is open and accessible to everyone. To add a new topic or to post a reply, you must be a registered user. Please note that you will be able to post both topics and replies anonymously even though you are logged in. All posts must abide by MRF posting policies.

Expand/ Collapse Topic
 
Replies By
View Topic
DonW's picture
Replies 24
Last reply 4/11/2013 - 7:41pm

Unfortunately, the news isn't good. Dian's husband, Bob, called me this morning with the news that after going home from her IL2 treatment, Dian had a brain hemmorage and is now back in Sacred Heart hospital in Spokane. Apparently the bleeding is stabilized now, but Dian is in and out of consciousness and she has motor problems on one side. Bob thinks she might have had an undetected brain met that caused the problem. Not much else to say other than I'm hoping she come through this.  

Login or register to post replies.

bkinman's picture
Replies 7
Last reply 4/11/2013 - 5:44pm

How long before you started having side effects of Zelboraf?  I started 2 pills 2 times a day today and will work my way up to 4 pills twice a day.

 

Thanks

Becky

Login or register to post replies.

bkinman's picture
Replies 7
Last reply 4/11/2013 - 5:17pm

I see on here where many people are dealing with joint pain from the Zelboraf.  I just started it 2/21/13 and started 3 pills twice a day on 2/28/13. Within 3 days of the increased dose I had a terible rash all over and terrible joint pain.  I could hardly walk. I am still working and need to as long as I can.  Are you guys living with severe joint pain that keeps you from walking, grasping a pen, pouring a glass drinkg from a bottle/pitcher? THe onc. took me off z yesterday for a few days.  He said if I was better enough Friday (3 days off) I could start back on the z otherwise come to see him Monday and we will asses and start back on the low dose. I can put up with the itching even though it is terrible, but I cant function with the severtiy of joint pain I had the last 2 days.  It is getting better today and is tolerable.  I am back at work. Any input would be greatly appreciated.

 

Becky

Login or register to post replies.

Jaryllane's picture
Replies 24
Last reply 4/11/2013 - 4:42pm
Replies by: Jaryllane, Kim K, Anonymous, NYKaren, kylez, Amanda, Linny

I had melanoma on my collar bone in 1981 which was removed surgically and I was fine for decades.  Now it has come back in my lungs.  I had one tumor removed last summer, July 2012, and now I have 7 small tumors in my lungs.  My oncologist is recommending a clinical trial of MK-3475.  Has anyone had experience with this drug? 

Login or register to post replies.

juless1's picture
Replies 8
Last reply 4/11/2013 - 11:35am

My husband is stage 4 metastic melanoma and we have not seen a melanoma specialist.  His oncologist is GREAT and we have alot of confidence in him.  But....now I am wondering if we should be seeing an oncologist that specializes only in melanomas.  From what I have read his treatment is standard protocol  - he is BRAF negative so Yervoy was his drug of choice.  Are we wrong not to go to an oncologist specializing in melanomas?!?!?

Login or register to post replies.

juless1's picture
Replies 5
Last reply 4/10/2013 - 5:03pm
Replies by: Anonymous, Erinmay22, kylez, Tim--MRF

Any recommendations out there for a melanoma specialist in NJ?? our insurance will NOT let us leave the state....andy and all input greatly appreciated...thanks!

Login or register to post replies.

buffcody's picture
Replies 3
Last reply 4/9/2013 - 7:48pm

You will find a link on the site below to a most interesting article about the relative rarity of the BRAF mutation among the Irish, while there are other melanoma-linked mutations more common to us folk.  I'm 7/8 Irish ancestry myself and BRAF-negative. 

http://www.newswise.com/institutions/newsroom/2818/

Login or register to post replies.

Replies by: Theresa123, Colleen66, MaryD

I have had interferon, biochemo, TIL, and Yervoy.  I am blessed to still be here since I have had unresectable Stage IV melanoma since 2009.  Now they tell me my chronic pain is probably due to fibro.  Has anyone else had this happen?

Every day is a miracle.

Login or register to post replies.

Colleen66's picture
Replies 1
Last reply 4/9/2013 - 8:11am
Replies by: G-Samsa
Judy D's picture
Replies 9
Last reply 4/8/2013 - 11:19pm

I have been on Zelboraf for 18 mo. Had recent CT and NED, yea! My question is has anyone taken a small break from Z? I want to go on vacation and would like a break from the side effects. I am thinking only for one month. What are your thoghts or experiance in this area?
Thanks, Judy

Phillipeans 4:13 I, we, you can do all things through Christ who strengthens me.

Login or register to post replies.

hbecker's picture
Replies 7
Last reply 4/8/2013 - 4:05pm

After reading Janner's reply to a post yesterday, I've decided I'm ready to move beyond "worst case scenarios" - as she was explaining to a MPIP newcomer that this board is primarily active for newbies and people who are actively battling melanoma. That doesn't mean I'll stop reading this page - only that I don't plan to make it part of my "go-to" routine anymore.

The problem I'm having is that I don't know where to move on to. I know I still need help coping with my husband's melanoma battle, at least for this transition now that his participation in the GVAX melanoma vaccine trial at Johns Hopkins is coming to an end. "Watching and waiting" is not my cup of tea, but it seems that - assuming his scans in three weeks show he is still NED, which I do assume - there's nothing else we can do.

I'm interested in joining a melanoma support group in the D.C. area. Does anyone know of one? If not, is there anyone on this board who wants to get together and talk from time to time?

I've done a web search for support resources (see my blog post at http://www.hazelbecker.com/?q=content/looking-new-support-resource if you're interested) but it hasn't turned up anything. I'll check in with our oncologist about this when we see him next, but in the meantime, please email me off-list if you might want to get together, even if only once. I'm not sure I'm a long-term participant, but I could use some companionship at this point in the journey.

Thanks -
Hazel

blogging at www.hazelbecker.com

Login or register to post replies.

Mickey n Jo's picture
Replies 13
Last reply 4/8/2013 - 8:18am

My dear loving husband lost his battle with melanoma on Thursday afternoon.  We were in the process of having him transferred from the hospital to a palliative care facility, but his vital signs became too unstable to move him. Even though he remained in the hospital, he was surrounded by his loving family and passed on peacefully and in no pain.  I can't imagine life without him, but I have to be strong and keep his memories alive in my heart forever.

To all of you, I thank you for your support, enlightenment and advice, it truly meant the world to both of us.  Please keep my husband in your prayers, and fight this disease with everything you have. Even though it was too late for my husband, you can win your battle.

                                                                                   Bless you,

                                                                                       Jo

Login or register to post replies.

buffcody's picture
Replies 8
Last reply 4/8/2013 - 5:35am

My last Yervoy infusion was January 2. Now in April, the itching and rash are worse than ever, though still a very small price to pay if it is doing its job.  So no big complaints but just curiosity in learning what other people's experience has been with this side effect weeks and months after the last infusion.

Login or register to post replies.

Jewel's picture
Replies 1
Last reply 4/7/2013 - 9:34pm
Replies by: Sandy11

Hello everyone,

 

My husband and I got the wonderful news that his scans have come back clear, that now makes us 18 months since

last recurrance. On my husbands follow-up visit our Oncologist sees a mark on my husbands scar from his CND on his groin

that he would like to have biopsied. My husband and I have also been watching it but thought it was just a mark from his surgery,

it is brown in color, not dark. Needless to say I am now worried but my husband seems less upset since the scans have come back

clean......this is such a rollercoaster for all of us. I guess my question is this...what did your recurrances look like? My husbands

came in the form of nodular and dark or clear.

 

Thank you

 

Jewel

Login or register to post replies.

Pages